MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. WATER FILTER

AIZU OLYMPUS CO., LTD. WATER FILTER
Model Number MAJ-824
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device has not been returned to olympus for evaluation.The investigation is ongoing, and a definitive root cause of the reported event cannot be determined at this time.If additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported to olympus technical assistance center (tac), during reprocessing, it was noted, the water filter was not replaced for a long period of time (about a year).There was no harm or user injury reported due to the event.Patient identifier (b)(6) captures the complaint on the reprocessor used with the water filter (model: oer-pro, serial number: (b)(4).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the user did not read the instructions carefully leading to the mismanagement of water filter replacement by the user.A definitive root cause cannot be identified.This information is addressed in the instructions for use (ifu): "chapter 7 routine maintenance.7.2 replacing the water filter (maj-824).Replace the water filter at least once a month to prevent contamination of the rinse water.Note.Using at least a prefilter (0.45 micron or less) can extend the life of the water filter.If the prefilter is properly installed, the water filter and the prefilter should be replaced at least once every 6 months.".Olympus will continue to monitor the field performance of this device.

Brand Name
WATER FILTER
Common Device Name
WATER FILTER
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16590075
Report Number9610595-2023-04816
Device Sequence Number20105789
Product Code FEB
UDI-Device Identifier04953170069482
UDI-Public04953170069482
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K103264
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-824
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer05/11/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/12/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown